Alert archive / Michigan / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Northern Indiana

February 19, 2011Elkhart County, LaGrange County, Steuben County, Indiana; Fulton County, Williams County, Ohio; 4 counties in Michigan

NWS Northern Indiana issued this winter storm watch at Feb 19, 2011, 4:49 AM EST for Elkhart County, LaGrange County, Steuben County, Indiana; Fulton County, Williams County, Ohio; 4 counties in Michigan. It took effect at Feb 20, 2011, 9:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 19, 2011, 4:49 AM EST (09:49 UTC)
In effect from
Feb 20, 2011, 9:00 AM EST
Expired
Feb 20, 2011, 5:02 AM EST
In force
Issued by
NWS Northern Indiana

Counties Elkhart County, IN, LaGrange County, IN, Steuben County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Fulton County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 64 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1848 m above ground
0-6 km bulk shear
123 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WWUS43 KIWX 190949
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EST SAT FEB 19 2011

...POTENTIAL DEVELOPING WINTER STORM...

.A DEVELOPING WINTER STORM SYSTEM WILL QUICKLY MOVE EAST ACROSS
THE PLAINS SATURDAY NIGHT AND INTO THE SOUTHWEST GREAT LAKES ON
SUNDAY. IN ADVANCE OF THIS SYSTEM...A MYRIAD OF WINTER WEATHER
PRECIPITATION IS EXPECTED TO DEVELOP. AT THE ONSET SUNDAY
MORNING...PRIMARILY A MIX OF SLEET AND SNOW IS ANTICIPATED. AS
WARMER AIR ALOFT SURGES NORTHWARD THE PRECIPITATION IS
ANTICIPATED TO MIX WITH FREEZING RAIN BY MIDDAY SUNDAY. SOUTH OF
A BENTON HARBOR MICHIGAN TO ANGOLA INDIANA TO WAUSEON LINE...THE
PRECIPITATION IS EXPECTED TO CHANGE OVER TO ALL RAIN BY SUNDAY
EVENING. FURTHER NORTH...MORE SIGNIFICANT ICE ACCUMULATION IS
POSSIBLE. THE EXACT TRACK OF THIS SYSTEM WILL DICTATE
PRECIPITATION TYPES AND AMOUNTS...STAY TUNED TO LOCAL MEDIA OR
NOAA WEATHER RADIO FOR FUTURE FORECAST UPDATES.

INZ005>007-MIZ077>079-OHZ001-002-191800-
/O.NEW.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/
ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI-WILLIAMS-
FULTON OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON
449 AM EST SAT FEB 19 2011

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING. 

* TIMING...A MIX OF PRECIPITATION IS EXPECTED TO BEGIN SUNDAY
  MORNING.

* MAIN IMPACT...A MIX OF SNOW...SLEET AND FREEZING RAIN...BEFORE
  CHANGING TO RAIN LATE SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MIZ080-081-191800-
/O.NEW.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/
BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...COLDWATER...BRONSON...HILLSDALE...
LITCHFIELD...JONESVILLE
449 AM EST SAT FEB 19 2011

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING. 

* TIMING...A MIX OF WINTER PRECIPITATION IS EXPECTED TO BEGIN BY
  LATE SUNDAY MORNING. 

* MAIN IMPACT...SOME SNOW AND SLEET...FOLLOWED BY THE POTENTIAL
  FOR SIGNIFICANT ICE ACCUMULATION IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
4 follow-up statements
842 
WWUS43 KIWX 191708
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1208 PM EST SAT FEB 19 2011

...WINTER STORM WATCH IN EFFECT FOR SOUTHERN MICHIGAN AND EXTREME
NORTHEAST INDIANA AND EXTREME NORTHWEST OHIO SUNDAY AND SUNDAY
NIGHT...

.A DEVELOPING WINTER STORM SYSTEM WILL MOVE RAPIDLY EAST ACROSS
THE PLAINS TONIGHT AND INTO THE SOUTHWEST GREAT LAKES ON SUNDAY.
IN ADVANCE OF THIS SYSTEM...SNOW AND SLEET IS EXPECTED TO DEVELOP
SUNDAY MORNING AND CHANGE QUICKLY TO FREEZING RAIN AS WARMER AIR
ALOFT OVERSPREADS THE AREA. SOUTH OF A BENTON HARBOR MICHIGAN TO
ANGOLA INDIANA TO WAUSEON OHIO LINE...THE FREEZING RAIN IS
EXPECTED TO CHANGE OVER TO JUST RAIN FOR A PERIOD SUNDAY AFTERNOON
AND SUNDAY EVENING. FURTHER NORTH...MORE SIGNIFICANT ICE
ACCUMULATION IS POSSIBLE. THE EXACT TRACK OF THIS SYSTEM WILL
DICTATE PRECIPITATION TYPES AND AMOUNTS...STAY TUNED TO LOCAL
MEDIA OR NOAA WEATHER RADIO FOR FUTURE FORECAST UPDATES.

INZ005>007-MIZ077>079-OHZ001-002-200115-
/O.CON.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/
ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI-WILLIAMS-
FULTON OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON
1208 PM EST SAT FEB 19 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING. 

* TIMING...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING
  AND THEN CHANGE TO FREEZING RAIN. TEMPERATURES SHOULD WARM ABOVE
  FREEZING FOR AWHILE SUNDAY AFTERNOON AND EVENING...BUT MORE
  FREEZING RAIN IS EXPECTED LATE SUNDAY NIGHT.

* MAIN IMPACT...ICY CONDITIONS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MIZ080-081-200115-
/O.CON.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/
BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...COLDWATER...BRONSON...HILLSDALE...
LITCHFIELD...JONESVILLE
1208 PM EST SAT FEB 19 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING. 

* TIMING...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING
  AND CHANGE TO FREEZING RAIN IN THE AFTERNOON.

* MAIN IMPACT...SIGNIFICANT ICE ACCUMULATION IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
550 
WWUS43 KIWX 192031
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EST SAT FEB 19 2011

...WINTER STORM WATCH IN EFFECT FOR EXTREME SOUTHERN MICHIGAN EXTREME
NORTHEAST INDIANA AND EXTREME NORTHWEST OHIO SUNDAY AND SUNDAY
NIGHT...

.A LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE CENTRAL PLAINS
TONIGHT AND TO CENTRAL OHIO BY MONDAY MORNING. IN ADVANCE OF THIS
SYSTEM...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING AND
QUICKLY CHANGE TO FREEZING RAIN AS WARMER AIR ALOFT OVERSPREADS
THE AREA. SOUTH OF A BENTON HARBOR MICHIGAN TO ANGOLA INDIANA TO
WAUSEON OHIO LINE...THE FREEZING RAIN IS EXPECTED TO CHANGE OVER
TO JUST RAIN FOR A PERIOD SUNDAY AFTERNOON AND SUNDAY EVENING.
FURTHER NORTH...MORE SIGNIFICANT ICE ACCUMULATION IS POSSIBLE. THE
EXACT TRACK OF THIS SYSTEM WILL DICTATE PRECIPITATION TYPES AND
AMOUNTS...STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
FUTURE FORECAST UPDATES.

INZ005>007-MIZ077>079-OHZ001-002-200445-
/O.CON.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/
ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI-WILLIAMS-
FULTON OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON
331 PM EST SAT FEB 19 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING. 

* TIMING...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING 
  AND THEN CHANGE TO FREEZING RAIN. TEMPERATURES SHOULD WARM 
  ABOVE FREEZING FOR AWHILE SUNDAY AFTERNOON AND EVENING...BUT 
  MORE FREEZING RAIN IS EXPECTED LATE SUNDAY NIGHT. 

* MAIN IMPACT...ICY CONDITIONS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MIZ080-081-200445-
/O.CON.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/
BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...COLDWATER...BRONSON...HILLSDALE...
LITCHFIELD...JONESVILLE
331 PM EST SAT FEB 19 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING. 

* TIMING...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING 
  AND CHANGE TO FREEZING RAIN IN THE AFTERNOON. 

* MAIN IMPACT...SIGNIFICANT ICE ACCUMULATION IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
833 
WWUS43 KIWX 200251
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
951 PM EST SAT FEB 19 2011

...WINTER STORM WATCH IN EFFECT FOR EXTREME SOUTHERN MICHIGAN
EXTREME NORTHEAST INDIANA AND EXTREME NORTHWEST OHIO SUNDAY AND
SUNDAY NIGHT...

.A LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE CENTRAL PLAINS
TONIGHT AND TO CENTRAL OHIO BY MONDAY MORNING. IN ADVANCE OF THIS
SYSTEM...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING AND
QUICKLY CHANGE TO FREEZING RAIN AS WARMER AIR ALOFT OVERSPREADS
THE AREA. SOUTH OF A BENTON HARBOR MICHIGAN TO ANGOLA INDIANA TO
WAUSEON OHIO LINE...THE FREEZING RAIN IS EXPECTED TO CHANGE OVER
TO JUST RAIN FOR A PERIOD SUNDAY AFTERNOON AND SUNDAY EVENING.
FURTHER NORTH...MORE SIGNIFICANT ICE ACCUMULATION IS POSSIBLE.
THE EXACT TRACK OF THIS SYSTEM WILL DICTATE PRECIPITATION TYPES
AND AMOUNTS...STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
FUTURE FORECAST UPDATES.

INZ005>007-MIZ077>079-OHZ001-002-201100-
/O.CON.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/
ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI-WILLIAMS-
FULTON OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON
951 PM EST SAT FEB 19 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM 9 AM EST SUNDAY
THROUGH MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 9 AM EST SUNDAY
THROUGH MONDAY MORNING. 

* TIMING...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING 
  AND THEN CHANGE TO FREEZING RAIN. TEMPERATURES SHOULD WARM 
  ABOVE FREEZING FOR AWHILE SUNDAY AFTERNOON AND EVENING...BUT 
  MORE FREEZING RAIN IS EXPECTED LATE SUNDAY NIGHT. 

* MAIN IMPACT...ICY CONDITIONS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MIZ080-081-201100-
/O.CON.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/
BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...COLDWATER...BRONSON...HILLSDALE...
LITCHFIELD...JONESVILLE
951 PM EST SAT FEB 19 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM 9 AM EST SUNDAY
THROUGH MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 9 AM EST SUNDAY
THROUGH MONDAY MORNING. 

* TIMING...SNOW AND SLEET IS EXPECTED TO DEVELOP SUNDAY MORNING 
  AND CHANGE TO FREEZING RAIN IN THE AFTERNOON. 

* MAIN IMPACT...SIGNIFICANT ICE ACCUMULATION IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
038 
WWUS43 KIWX 201002
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 AM EST SUN FEB 20 2011

...WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES IN EFFECT
FOR PARTS OF NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHERN LOWER
MICHIGAN... 

.A STRONG LOW PRESSURE SYSTEM WILL MOVE QUICKLY EAST FROM THE
CENTRAL PLAINS EARLY THIS MORNING...INTO THE SOUTHERN GREAT LAKES
LATE TONIGHT. IN ADVANCE OF THIS SYSTEM...SNOW AND SLEET WILL
OVERSPREAD THE AREA LATER THIS MORNING AND QUICKLY MIX WITH AND
THEN CHANGE TO FREEZING RAIN AS WARMER AIR ALOFT OVERSPREADS THE
AREA. THE FREEZING RAIN IS EXPECTED TO CHANGE OVER TO RAIN FOR A
TIME THIS AFTERNOON AND EVENING ACROSS THE ADVISORY AREAS. FURTHER
NORTHEAST...COLD AIR AT THE SURFACE WILL BE MORE PERSISTENT AND AS
SUCH WHERE MORE SIGNIFICANT ICE ACCRETION IS LIKELY. AREAS ALONG
AND NORTH OF A LINE EXTENDING FROM COLDWATER MICHIGAN TO FREMONT
INDIANA TO SWANTON OHIO COULD RECEIVE FROM ONE QUARTER TO ONE HALF
INCH OF ICE...ON TOP OF AN INCH OR TWO OF SNOW AND SLEET
ACCUMULATION.

THE EXACT TRACK OF THIS SYSTEM WILL DICTATE PRECIPITATION TYPES
AND AMOUNTS...STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
UPDATES.

INZ006-007-MIZ079>081-OHZ001-002-201815-
/O.UPG.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/
/O.NEW.KIWX.WS.W.0002.110220T1500Z-110221T1200Z/
LAGRANGE-STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...
SWANTON
502 AM EST SUN FEB 20 2011

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER STORM WARNING FOR A MIX OF SNOW...SLEET AND FREEZING
RAIN...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.


* TIMING...SNOW AND SLEET IS EXPECTED TO OVERSPREAD THE AREA
  TOWARD MID MORNING AND THEN CHANGE TO FREEZING RAIN BY LATE
  MORNING. TEMPERATURES SHOULD WARM TO AT OR JUST ABOVE FREEZING
  FOR AWHILE LATE THIS AFTERNOON AND EVENING...HOWEVER ADDITIONAL
  FREEZING RAIN IS EXPECTED TO DEVELOP THIS EVENING AS COLDER AIR
  SPREADS INTO THE AREA.

* MAIN IMPACT...ICY CONDITIONS ARE EXPECTED...ESPECIALLY ON
  ELEVATED AND UNTREATED ROADS. ONE QUARTER TO ONE HALF INCH OF
  ICE ACCUMULATION IS POSSIBLE...ESPECIALLY ALONG AND NORTHEAST OF
  A COLDWATER MICHIGAN TO FREMONT INDIANA TO SWANTON OHIO LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MIZ077-201800-
/O.UPG.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/
/O.NEW.KIWX.WW.Y.0007.110220T1200Z-110220T1800Z/
BERRIEN-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN
502 AM EST SUN FEB 20 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER WEATHER ADVISORY FOR A MIX OF SNOW...SLEET AND FREEZING
RAIN...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW AND SLEET IS EXPECTED TO OVERSPREAD THE AREA AFTER SUNRISE
  THIS MORNING AND THEN CHANGE TO FREEZING RAIN. TEMPERATURES WILL
  WARM ABOVE FREEZING THIS AFTERNOON AND EVENING. SOME ADDITIONAL
  FREEZING RAIN IS POSSIBLE AGAIN LATE TONIGHT.

* MAIN IMPACT...ICY CONDITIONS ARE EXPECTED...ESPECIALLY ON
  ELEVATED AND UNTREATED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

INZ005-MIZ078-201815-
/O.UPG.KIWX.WS.A.0002.110220T1400Z-110221T1200Z/
/O.NEW.KIWX.WW.Y.0007.110220T1500Z-110220T2100Z/
ELKHART-CASS MI-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
DOWAGIAC...CASSOPOLIS...MARCELLUS
502 AM EST SUN FEB 20 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER WEATHER ADVISORY FOR A MIX OF SNOW...SLEET AND FREEZING
RAIN...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST
THIS AFTERNOON. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW AND SLEET IS EXPECTED TO OVERSPREAD THE AREA AFTER
  SUNRISE AND THEN CHANGE TO FREEZING RAIN. TEMPERATURES WILL
  WARM ABOVE FREEZING FOR AWHILE THIS AFTERNOON AND EVENING. SOME
  ADDITIONAL FREEZING RAIN IS POSSIBLE AGAIN LATE TONIGHT.

* MAIN IMPACT...ICY CONDITIONS ARE EXPECTED...ESPECIALLY ON
  ELEVATED AND UNTREATED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

INZ003-004-012-014-016-017-201800-
/O.NEW.KIWX.WW.Y.0007.110220T1200Z-110220T1800Z/
LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-KOSCIUSKO-WHITLEY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON...
BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY
502 AM EST SUN FEB 20 2011 /402 AM CST SUN FEB 20 2011/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST /NOON CST/
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER WEATHER ADVISORY FOR A MIX OF SNOW...SLEET AND FREEZING
RAIN...WHICH IS IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS
AFTERNOON.

* TIMING...SNOW AND SLEET IS EXPECTED TO OVERSPREAD THE AREA
  AROUND DAYBREAK AND THEN CHANGE TO FREEZING RAIN. TEMPERATURES
  WILL WARM ABOVE FREEZING TOWARD THE NOON HOUR. SOME ADDITIONAL
  FREEZING RAIN IS POSSIBLE AGAIN LATE TONIGHT.

* MAIN IMPACT...ICY CONDITIONS ARE EXPECTED...ESPECIALLY ON
  ELEVATED AND UNTREATED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

INZ008-009-OHZ004-005-201815-
/O.NEW.KIWX.WW.Y.0007.110220T1500Z-110220T2100Z/
NOBLE-DE KALB-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...ALBION...
AUBURN...GARRETT...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER
502 AM EST SUN FEB 20 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER WEATHER ADVISORY FOR A MIX OF SNOW...SLEET AND FREEZING
RAIN...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON.

* TIMING...SNOW AND SLEET IS EXPECTED TO OVERSPREAD THE AREA
  TOWARD MID MORNING AND THEN CHANGE TO FREEZING RAIN.
  TEMPERATURES WILL WARM ABOVE FREEZING THIS AFTERNOON AND
  EVENING. SOME ADDITIONAL FREEZING RAIN IS POSSIBLE AGAIN LATE
  TONIGHT.

* MAIN IMPACT...ICY CONDITIONS ARE EXPECTED...ESPECIALLY ON
  ELEVATED AND UNTREATED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this winter storm watch went out at Feb 19, 12:42 AM EST, 4 hours 7 minutes earlier.

Area forecast discussion, Feb 19, 12:42 AM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1242 AM EST SAT FEB 19 2011

.AVIATION...

VFR CONDITIONS CONTD AS HIGH PRESSURE RIDGE FM SRN CANADA TO MOUTH
OF OH RVR EDGES ONLY SLOWLY EWD THRU THE FCST PD...KEEPING A DRY
SUBSIDENT AIRMASS ACRS NRN IN.

&&

.SHORT TERM...
DEEP LOW OVER JAMES BAY THIS AFTN RESULTING IN RATHER TIGHT GRADIENT
OVER OUR CWA WITH SUBSIDENCE MIXING DOWN THE STRONGER WINDS ALOFT.
WINDS WILL GRADUALLY DIMINISH TONIGHT AS DIURNAL MIXING WEAKENS AND
RIDGE OVER THE PLAINS BUILDS EAST. DRY AIRMASS, DECREASING WINDS,
AND CLR SKIES SHOULD RESULT IN LARGE TEMP DROP IN OUR AREA OVERNIGHT
WITH LOWS IN THE MID 20S.

SFC RIDGE WILL MOVE ACROSS THE AREA SATURDAY PROVIDING FAIR WX.
ALTHOUGH WINDS WILL BE LIGHTER THAN TODAY, CONSIDERABLE SUNSHINE
SHOULD RESULT IN DECENT MIXING ALLOWING TEMPS TO CLIMB INTO THE
U30S/L40S.

STRONG LOW WILL MOVE EAST INTO THE CENTRAL PLAINS SAT NIGHT. STRONG
850-700MB ISENT LIFT/THETA-E ADVECTION AHEAD OF THIS SYSTEM SHOULD
RESULT IN A BAND OF PRECIP MOVG TOWARD OR INTO WRN PORTIONS OF OUR
CWA BY 12Z SUNDAY. TEMPS EXPECTED TO DROP OFF INTO THE M/U20S NE AND
U20S/L30S SW SAT EVE, AND THEN STEADY OFF OR CLIMB LATE AS GRADIENT
WINDS, WAA, AND CLOUD COVER INCREASES. DRY LOW LEVELS/EVAP COOLING
SUGGESTS INITIAL BAND OF PRECIP SHOULD BE SNOW OR SLEET IF IT
REACHES OUR CWA LATE SAT NGT.

&&

.LONG TERM...

SUNDAY THROUGH FRIDAY

HIGHLY AMPLIFIED FLOW WILL BE THE NORM THROUGH THE PERIOD AS AN
EASTERN PAC TROUGH WILL SUPPORT SEVERAL DISTURBANCES INTO THE CONUS.
A PERTURBED HEIGHT PATTERN OVER THE GULF OF ALASKA WILL SUPPORT
EASTERN PAC TROUGH RELOADING WITH FLOW AMPLIFICATION EXPECTED
DOWNSTREAM INTO NOAM. FORECAST MODELS ARE IN GENERAL SYNOPTIC
SCALE AGREEMENT WITH PERHAPS THE GFS BEING TOO AGGRESSIVE WITH
EASTERN NOAM RIDGE SUPPRESSION BY MID NEXT WEEK PER IT/S SOLUTION OF
A CLOSED HEIGHT FIELD ON THE SOUTHERN PERIPHERY OF THE EASTERN PAC
TROUGH. PREFERENCE IS TOWARD THE ECMWF/GEM WHICH FITS PROGGED UPPER
FLOW/JET STRUCTURE OVER THE SOUTHERN PLAINS...AND ALSO IS IN LINE
WITH MEAN GEFS AND DGEX TRENDS. CERTAINLY LOOKS LIKE A ROLLER
COASTER RIDE PER THERMAL FIELDS IS IN STORE...WITH SEVERAL CHANCES
FOR PRECIP LOOMING. ALL INDICATIONS ARE TOWARD A GRADUAL SE TREND
PER AN ARCTIC AIRMASS DAY/S 7 AND BEYOND...WITH POSSIBLE
INTRODUCTION INTO THE NORTHERN PLAINS BY LATE DAY 7. MAIN CONCERN IN
THE PERIOD WILL BE MIXED PRECIP ON SUN...WITH SNOW CHANCES ON MONDAY.

SUN-MON...THE FIRST IN A SERIES OF POTENT UPPER LEVEL IMPULSES WILL
EJECT FROM THE SW CONUS...WITH HEIGHT ADJUSTMENT AND WAA ONGOING
INTO THE FA BY SUN MORNING. MAIN AREA OF LARGE SCALE ASCENT WILL
REMAIN WELL NORTH OF THE REGION...WITH A LINGERING LL DRY WEDGE
/EVIDENT IN BUFR DATA/ LIKELY FIGHTING AGAINST LL THETA-ADV
PROCESSES. THETA-E ADV IS CERTAINLY NOT IMPRESSIVE WITH STRONGER
FORCING SHIFTING NORTH OF THE AREA...BUT STILL EXPECT A PERIOD OF
MIXED PRECIP ACROSS THE NORTH...WITH A CHANCE SOUTH. FORECAST MODELS
HAVE CERTAINLY WAVERED ON THE TRACK OF THE LOW...WITH 12Z GUIDANCE
GENERALLY FAVORING A SFC LOW TRACK OVER THE FAR NORTH. PREFERENCE IS
FOR A NORTHERNER BIASED TRACK GIVEN SIG LOSS OF SNOW COVER/WEAK CAA
SURGE FRI-SAT/AND GENERAL SE FLOW THROUGH THE EVENT.
HENCE...HEAVIEST PRECIP AND ANY ASSOCIATED WINTER WEATHER IMPACTS
ARE LIKELY TO STAY NORTH OF THE FA. WARM NOSE TEMPS SURGE TO WELL
OVER 8C FA-WIDE...WITH PERHAPS THE NE SEEING A PERIOD OF ICING.
ADJUSTED PRECIP TYPE AND MAX T/S SUN TO REFLECT THIS. PHASING UPPER
WAVE WILL PUSH SLOWLY EAST SUN NIGHT INTO MON...WITH MID LEVEL DRY
SLOTTING LIKELY OVER THE FA SUN NIGHT. RETAINED LIKELY POP MENTION
NORTH...BUT IT IS QUITE POSSIBLE THAT APPRECIABLE PRECIP MAY RESIDE
WELL NORTH OF THE FA...WITH DRIZZLE LIKELY UNDER THE SFC LOW
NORTHERN AREAS. TROUGH SHIFTS SLOWLY SE MON...WITH COOLING PROFILES
SUPPORTING A CHANGE OVER TO SNOW NW-SE. ACCUMULATING SNOW WILL BE
POSSIBLE ON MONDAY ACROSS PORTIONS OF THE AREA...AND ANY ACCUMS WILL
HIGHLY DEPEND ON HOW QUICK PROFILES COOL AND HOW FAR NORTHWEST THE
ASSOCIATED LL DEFORMATION ZONE ENDS UP...AS THERMAL PROFILES ARE
QUITE WARM.

TUE-FRI...DRY WEATHER EXPECTED TUE-WED AS DEEP LAYER RIDGING IS
PROGGED. TEMPS WILL BE QUITE TRICKY GIVEN QUESTIONS ON SNOW COVER
FROM MON. TUE DOES LOOK MUCH COOLER GIVEN CAA SURGE AND LIGHT
MIXING...BUT SNOW COVER WILL CERTAINLY DICTATE MIXING HEIGHTS...WITH
MUCH WARMER CONDITIONS POSSIBLE GIVEN THE INCREASING SUN ANGLE. THE
SAME IS TRUE FOR WED AS AMPLE SUN COULD SUPPORT STRONG SUPER
ADIABATS. ANOTHER EJECTING IMPULSE IS EXPECTED BY THUR-FRI WITH DEEP
SOUTHERLY FLOW LIKELY TO SUPPORT WARM TEMPS IN THE PERIOD PRE-COLD
FRONTAL. PREFERRED TO TREND TOWARD HPC NUMBERS THUR WHICH SUPPORT
TEMPS INTO THE 40S...TO NEAR 50 SOUTH. WARMER READINGS ARE QUITE
POSSIBLE. OTHERWISE...RETAINED CHANCE POPS WITH A RAIN SNOW MIX
POSSIBLE NORTH...LIKELY TRENDING TO ALL RAIN GIVEN THE EXPECTED
AMPLIFIED PATTERN. COOLING THERMAL FIELDS CAN BE EXPECTED INTO FRI
AND BEYOND AS HEIGHT FALLS SPREAD SE INTO THE CONUS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...JC
AVIATION...MURPHY
Hazardous weather outlook, Feb 18, 4:58 AM EST, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM EST FRI FEB 18 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
458 AM EST FRI FEB 18 2011 /358 AM CST FRI FEB 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

RUNOFF FROM RECENT SNOWMELT WILL CAUSE RIVER LEVELS TO RISE WITH
MINOR FLOODING POSSIBLE...ESPECIALLY IN THE MAUMEE AND WABASH
RIVER BASINS. THE POTENTIAL FOR BREAKUP AND SUBSEQUENT JAMMING OF
ICE COULD EXACERBATE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MIX OF RAIN...FREEZING RAIN AND SNOW IS EXPECTED SUNDAY THROUGH MONDAY
WITH ACCUMULATING SNOW POSSIBLE MONDAY.

ELEVATED RIVER LEVELS AND POTENTIAL ICE JAMS ARE EXPECTED INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
458 AM EST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 5:18 AM ESTSmall Craft AdvisoryIWX5 hr
Feb 19, 6:32 AM ESTRiver Flood WarningIWXAdams, Wells52 hr
Feb 18, 10:30 PM ESTRiver Flood WarningIWXDefiance, Henry46 hr

Nearby

Winter Storm Watches in Michigan, 2011Winter Storm Watches in Indiana, 2011Winter Storm Watches in Ohio, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.